Cholesterol meds
avatar
An_249875 posted:
I'm taking Lipitor 20mg & Niaspan 1000 mg q.d. How serious would it be if I went to q.a.d.?
Reply
 
avatar
billh99 responded:
I don't know what qad is.

Did you mean qid - 4 times a day
or qod - every other day?

In any case that would be a change in dosage and you need to discuss this with your doctor.
 
avatar
imrichhere replied to billh99's response:
Sorry. Did mean every other day. Would this effect the efficacy of the meds?
 
avatar
billh99 replied to imrichhere's response:
Note, no medical professional responds in this forum.

You are reducing the dosing by 1/2. Most likely it will reduce the efficacy, but I have no idea by how much.

And I don't know why you want to do this.

If it is for cost Lipitor is now generic and about $15-20/month.

And you can get plain niacin (not the no-flush stuff) very, very cheaply. But it does have different dosing and can be have worse flushing.

If it is because of side effects I know that some doctors do prescribe statins every 2 or 3 days.

I really don't know about the Niaspan, but I suspect that is not practical to change dosing from daily.

You might ask you pharmacist about this and if you want to change then see your doctor.